MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE® 2000 CEA; SYSTEM, TEST, CARCINOEMBRYONIC ANTIGEN

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE® 2000 CEA; SYSTEM, TEST, CARCINOEMBRYONIC ANTIGEN
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
A falsely elevated cea (carcinoembryonic antigen) result was obtained on sample from one patient on an immulite 2000 xpi instrument and considered discordant with the lower repeat result.There are no known reports of patient intervention or adverse health consequences due to the falsely elevated cea results.
 
Additional Manufacturer Narrative
An outside united states (ous) customer contacted a siemens customer care center to report a falsely elevated cea result that was obtained on a sample from one patient on an immulite 2000 xpi instrument and considered discordant with the lower repeat result.The ifu states in the limitations section: ¿patients with confirmed carcinoma often have pretreatment cea levels in the same range as healthy persons.Elevated cea levels are frequently observed in smokers, in cancer patients and in patients with a variety of nonmalignant diseases and inflammatory conditions.Therefore, a serum cea level, regardless of its value, should not be interpreted as absolute evidence for the presence or absence of malignant disease.The cea value should be used in conjunction with information available from clinical evaluation and other diagnostic procedures.The immulite 2000 cea assay should not be used as a cancer screening test.¿ siemens healthcare diagnostics is investigating.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2023-00134 on june 02, 2023.An outside united states (ous) customer contacted a siemens customer care center to report a falsely elevated cea result that was obtained on a sample from one patient on an immulite 2000 xpi instrument and considered discordant with the lower repeat result.On june 04, 2023 additional information: siemens investigated.The customer provided the patient sample that had the nonrepeatable elevated result when using the immulite 2000 xpi cea assay for further testing.Siemens performed internal testing of the sample with the immulite 2000 xpi cea kit lot 365 along with 5 in house serum normal patient samples.The sample was tested in replicates of 10 and none of the samples tested internally by siemens had nonrepeatable elevated results.In summary, there is no indication the issue with nonrepeatable elevated result is due to immulite 2000 xpi cea reagents.This testing does not rule out an integrity issue with the customer's sample when originally tested because the integrity of the sample may have changed over time (fibrin in the sample may have broken down over, particulate matter in the sample may have settled out, etc.).Based on the available information, the cause of the discordant result is consistent with sample integrity issues.No further evaluation of the device is required.

Brand Name
IMMULITE® 2000 CEA
Common Device Name
SYSTEM, TEST, CARCINOEMBRYONIC ANTIGEN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
llanberis, gwynedd LL55 4EL
UK  LL55 4EL
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
uk registration #: 3002806944
llanberis, gwynedd LL55 4EL
UK   LL55 4EL
Manufacturer Contact
eiman sulieman
511 benedict ave.
tarrytown, NY 10591
7372808688
MDR Report Key17050258
Report Number2432235-2023-00134
Device Sequence Number7067721
Product Code DHX
UDI-Device Identifier00630414961125
UDI-Public00630414961125
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K980855
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberN/A
Device Catalogue Number10380995
Device Lot Number365
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/08/2023
Supplement Date Received by Manufacturer06/04/2023
Initial Report FDA Received Date06/02/2023
Supplement Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/27/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown